MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-25
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped2-450-30 (b742460).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding two pipeline flex with shield stents that failed to open.The patient, who had multiple aneurysms in the internal carotid artery (ica) ophthalmic segment, was undergoing a procedure for flow diversion treatment of a ruptured amorphous aneurysm.The max diameter was 5mm and the neck diameter was 3mm.The distal landing zone was below the ica bifurcation and the proximal landing zone was in the cavernous sinus straight segment.Patient's vessel tortuosity was severe.It was reported that the pipelines and all accessory devices were prepared as indicated in the instructions for use (ifu).Per the vessel measurement, ped2-475-25 was selected.The stent was delivered in the m2 and the pipeline was delivered.The microcatheter was withdrawn until about 15mm of the pipeline stent was exposed, but the pipeline did not open; the tip was rod-shaped.The device was pulled back to the ica and deployment continued.The tip end was able to be anchored then but at the bend of the ophthalmic artery, the stent again appeared rod-shaped and could not be opened despite push and pull maneuvers.The pipeline was removed.A new microcatheter was then used to deliver a different size pipeline, ped2-450-30.However, this pipeline stent remained rod-shaped and could not be opened.This pipeline too was retrieved.Another manufacturer's device was then used to complete the procedure.There was not harm or injury to the patient associated with this event.Ancillary device: marksman microcatheter.
 
Event or Problem Description
Additional information was received.The first pipeline (ped2-475-25) failed to open in the middle section, while the second pipeline (ped2-450-30) failed to open at the tip end.The blood vessels presented with some curvature, though not severe.No additional devices or steps, such as resheathing, wire/catheter manipulation, or balloon assistance, were attempted beyond one resheathing attempt.No resistance was encountered during delivery of the pipeline, and no resistance or issues were reported with the marksman microcatheter.The cause of the pipeline failure to open was not definitively determined; however, the surgeon suspected that kinking of the stent contributed to the issue, as pushing and pulling maneuvers were ineffective.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): ¿equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿as found condition: the pipeline flex shield embolization device was returned for analysis within shipping box; within a plastic bio-pouch; within an opened pipeline flex shield inner pouch; and within a dispenser coil.¿damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.In addition, the middle section of the braid was found to be fully opened and no damage.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure to open at middle section as the middle section of the braid was found to be fully opened and no damage.Is likely the severe vessel tortuosity may have contributed to the reported issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22777635
Report Number2029214-2025-01794
Device Sequence Number9119971
Product Code OUT
UDI-Device Identifier00763000284640
UDI-Public(01)00763000284640(17)270701(10)B754087
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-25
Device Catalogue NumberPED2-475-25
Device Lot NumberB754087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer08/12/2025
09/25/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date09/05/2025
10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age67 YR
Patient SexMale